Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    my pain medicine
    avatar
    An_250233 posted:
    have liver failor. i have been on my pain medicine oxycodon and morphine for almost a year. i have noticed when i take them they ware off faster now. i was wondering what i can do for the medicine to last longer. im not looking to up my medicine or take anything different pain medicine wise.

    so im wondering what i would be able to do for my medicine to last longer?

    thank you
    Reply
     
    avatar
    Onehurtguy responded:
    The best thing you can do is to stick to your prescribed amounts and time between doses. Any opiate will lose perceived effectiveness once your body becomes resistant due to prolonged continued usage.

    There is nothing you can do to make them last longer, but the are extended release types of opiates that take loner to dissolve into your bloodstream versus the instant release types.

    You really should speak to your MD about this, as what happens most frequently is that you'll end up taking more than prescribed, and that's where things start going down hill.

    Another option is to detox with help from your MD, then start at a lower dose. They will be effective, and its important that you take significantly less than you did prior or you will risk overdosing.

    Good luck!


    Featuring Experts

    Peter Abaci, MD , is certified in anesthesia and pain management by the American Board of Anesthesiology. Dr. Abaci received his undergraduate educat...More

    Helpful Tips

    Judging people with or without chronic pain
    I try not to judge people by anything they do if they aren't hurting themselves or someone else. Unfortunately, I know that I've been judge ... More
    Was this Helpful?
    1 of 8 found this helpful

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.